MAUDE Adverse Event Report: DEPUY SPINE INC VIPER2 1.45 DIA GUIDEWIRE, BLU; MISC ORTHO SURGICAL INSTR

DEPUY SPINE INC VIPER2 1.45 DIA GUIDEWIRE, BLU; MISC ORTHO SURGICAL INSTR
Catalog Number 286705220
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.E3: reporter is a j&j employee.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the staff could not thread the guide wire down back of two viper taps as there was something blocking guide wire from funneling down.The surgeon tried different guidewires (x2) and handles and those were not the issue.The guide wires snapped after trying to get them through tap.Finally the third tap was tried and worked well.There was no surgical delay and no patient consequences/outcome.This report is for one viper2 1.45 dia guidewire, blu.This is report 3 of 4 for (b)(4).

Brand Name
VIPER2 1.45 DIA GUIDEWIRE, BLU
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 
SZ  
3035526892
MDR Report Key18885381
Report Number1526439-2024-01018
Device Sequence Number7550896
Product Code LXH
UDI-Device Identifier10705034213682
UDI-Public(01)10705034213682
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number286705220
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/23/2024
Initial Report FDA Received Date03/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN HANDLES; UNKNOWN HANDLES; VIPER2 1.45 DIA GUIDEWIRE, BLU; VIPER2 6MM SELF DRILLING TAP,; VIPER2 6MM SELF DRILLING TAP,
Patient SexUnknown